Alert archive / California / Wind Advisories in 2008

Wind Advisory 90, NWS San Diego, CA

December 21, 2008Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Dec 21, 2008, 1:05 PM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Dec 22, 2008, 4:18 AM PST. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Dec 21, 2008, 1:05 PM PST (21:05 UTC)
In effect from
Dec 22, 2008, 4:18 AM PST
Expired
Dec 23, 2008, 3:00 AM PST
In force
23 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 9.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2008-12-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2008-12-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1884 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 212105
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
105 PM PST SUN DEC 21 2008

...GUSTY WEST TO SOUTHWEST WINDS ON MONDAY...

.A LOW PRESSURE SYSTEM MOVING INTO INTO SOUTHERN CALIFORNIA WILL
BRING STRONG...GUSTY WEST TO SOUTHWEST WINDS TO MANY AREAS.

CAZ060-221200-
/O.NEW.KSGX.WI.Y.0090.081222T1500Z-081223T0300Z/
APPLE AND LUCERNE VALLEYS-
105 PM PST SUN DEC 21 2008

...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM PST MONDAY. 

GUSTY WEST TO SOUTHWEST WINDS WILL DEVELOP MONDAY MORNING AND
CONTINUE INTO MONDAY EVENING. WINDS 20 TO 30 MPH WITH GUSTS TO 50
MPH ARE POSSIBLE WITH THE STRONGEST WINDS IN THE FOOTHILLS ON THE
NORTH AND NORTHEAST SLOPES OF THE SAN BERNARDINO MOUNTAINS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
3 follow-up statements
000 
WWUS76 KSGX 221218
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
418 AM PST MON DEC 22 2008

...STRONG GUSTY SOUTHWEST TO WEST WINDS FOR THE MOUNTAINS AND
UPPER DESERTS THROUGH LATE TONIGHT...

.A FAST MOVING PACIFIC LOW PRESSURE SYSTEM WILL BRING AREAS OF
STRONG GUSTY ONSHORE WINDS TO THE MOUNTAINS AND UPPER DESERTS
THROUGH LATE TONIGHT...

CAZ055-222230-
/O.EXB.KSGX.WI.Y.0090.081222T1800Z-081223T1100Z/
SAN BERNARDINO COUNTY MOUNTAINS-
418 AM PST MON DEC 22 2008

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 3 AM PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 3 AM PST
TUESDAY. 

AREAS OF SOUTHWEST TO WEST WINDS 20 TO 30 WILL DEVELOP THIS
MORNING AND CONTINUE THROUGH LATE TONIGHT WITH GUSTS TO 55 MPH
NEAR THE RIDGETOPS AND ON NORTH AND EAST SLOPES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ056-058-222230-
/O.EXB.KSGX.WI.Y.0090.081222T2000Z-081223T1100Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
418 AM PST MON DEC 22 2008

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 3 AM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 3 AM PST
TUESDAY. 

AREAS OF SOUTHWEST TO WEST WINDS 20 TO 30 WILL DEVELOP THIS
AFTERNOON AND CONTINUE THROUGH LATE TONIGHT WITH GUSTS TO 50 MPH
NEAR THE RIDGETOPS AND ON EAST SLOPES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ060-222230-
/O.EXT.KSGX.WI.Y.0090.081222T1800Z-081223T1100Z/
APPLE AND LUCERNE VALLEYS-
418 AM PST MON DEC 22 2008

...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 3 AM
PST TUESDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO
3 AM PST TUESDAY. 

AREAS OF SOUTHWEST TO WEST WINDS 20 TO 30 WILL DEVELOP THIS
MORNING AND CONTINUE THROUGH LATE TONIGHT WITH GUSTS TO 55 MPH
NEAR THE FOOTHILLS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MARTIN
000 
WWUS76 KSGX 222149
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
149 PM PST MON DEC 22 2008

...STRONG GUSTY SOUTHWEST TO WEST WINDS FOR THE MOUNTAINS AND
UPPER DESERTS THROUGH LATE TONIGHT...

.A FAST MOVING PACIFIC LOW PRESSURE SYSTEM WILL BRING AREAS OF
STRONG GUSTY ONSHORE WINDS TO THE MOUNTAINS AND UPPER DESERTS
THROUGH LATE TONIGHT.

CAZ055-060-230515-
/O.CON.KSGX.WI.Y.0090.000000T0000Z-081223T1100Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
149 PM PST MON DEC 22 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY. 

AREAS OF SOUTHWEST TO WEST WINDS 20 TO 30 WILL DEVELOP THIS
MORNING AND CONTINUE THROUGH LATE TONIGHT WITH GUSTS TO 55 MPH
NEAR THE FOOTHILLS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ056-058-230515-
/O.CON.KSGX.WI.Y.0090.000000T0000Z-081223T1100Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
149 PM PST MON DEC 22 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY. 

AREAS OF SOUTHWEST TO WEST WINDS 20 TO 30 WILL DEVELOP THIS
AFTERNOON AND CONTINUE THROUGH LATE TONIGHT WITH GUSTS TO 50 MPH
NEAR THE RIDGETOPS AND ON EAST SLOPES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MM
000 
WWUS76 KSGX 230318
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
718 PM PST MON DEC 22 2008

...STRONG GUSTY SOUTHWEST TO WEST WINDS FOR THE MOUNTAINS AND 
DESERTS THROUGH LATE TONIGHT...

.A FAST MOVING PACIFIC LOW PRESSURE SYSTEM WILL ALLOW THE STRONG
GUSTY ONSHORE WINDS TO CONTINUE IN THE MOUNTAINS AND DESERTS
THROUGH LATE TONIGHT.

CAZ061-062-231100-
/O.EXA.KSGX.WI.Y.0090.000000T0000Z-081223T1100Z/
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
718 PM PST MON DEC 22 2008

...WIND ADVISORY IN EFFECT UNTIL 3 AM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST TUESDAY. 

AREAS OF SOUTHWEST TO WEST WINDS 20 TO 30 MPH WILL CONTINUE
THROUGH LATE TONIGHT WITH GUSTS TO 55 MPH NEAR THE FOOTHILLS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ055-060-231100-
/O.CON.KSGX.WI.Y.0090.000000T0000Z-081223T1100Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
718 PM PST MON DEC 22 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY. 

AREAS OF SOUTHWEST TO WEST WINDS 20 TO 30 MPH WILL CONTINUE 
THROUGH LATE TONIGHT WITH GUSTS TO 55 MPH NEAR THE FOOTHILLS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ056-058-231100-
/O.CON.KSGX.WI.Y.0090.000000T0000Z-081223T1100Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
718 PM PST MON DEC 22 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY. 

AREAS OF SOUTHWEST TO WEST WINDS 20 TO 30 MPH WILL CONTINUE
THROUGH LATE TONIGHT WITH GUSTS TO 50 MPH NEAR THE RIDGETOPS AND
ON EAST SLOPES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

SMALL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Dec 21, 9:30 AM PST, 3 hours 35 minutes earlier.

Area forecast discussion, Dec 21, 9:30 AM PST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 AM PST SUN DEC 21 2008

.SYNOPSIS...FAIR TODAY WITH INCREASING HIGH CLOUDINESS. A STORM
APPROACHING FROM THE NORTHWEST WILL LIKELY BRING RAIN AND MOUNTAIN
SNOW MONDAY WITH SHOWERS LINGERING INTO TUESDAY. ANOTHER STORM COULD
BRING MORE SHOWERS LATE WEDNESDAY THROUGH THURSDAY. WELL BELOW
SEASONAL TEMPERATURES THROUGH MID WEEK. DRY AND A LITTLE WARMER
TOWARD THE END OF THE WEEK.

&&

.DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO...
ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES.

SKIES ARE MOSTLY CLEAR THIS MORNING EXCEPT FOR A FEW HIGH CLOUDS.
THE MORNING NKX SOUNDINGS SHOWED A SURFACE BASED RADIATIONAL
INVERSION WITH WEAK ELY WINDS IN THE LOW LEVELS AND NW WINDS ALOFT.
WEAK OFFSHORE GRADIENTS.

THE PATCHY GROUND FOG INLAND HAS MOSTLY BURNED OFF. WEAK OFFSHORE
FLOW WILL CAUSE LOCAL BREEZY CONDITIONS THIS MORNING...MAINLY BELOW
THE CAJON PASS. A LITTLE WARMER TODAY WITH HIGH CLOUDS GRADUALLY
INCREASING FROM THE NW AHEAD OF AN APPROACHING STORM. THIS STORM
WILL LIKELY BRING RAIN AND MOUNTAIN SNOW MONDAY. THE PRECIP WILL
TAPER OFF MONDAY EVENING WITH SHOWERS LINGERING INTO TUESDAY.
RAINFALL TOTALS SHOULD GENERALLY RANGE FROM ABOUT HALF AN INCH NEAR
THE COAST TO ABOUT AN INCH ON THE LOWER COASTAL MOUNTAIN SLOPES. UP
TO ABOUT A THIRD OF AN INCH IS EXPECTED IN THE DESERTS. THE SNOW
LEVEL WILL START AROUND 6000 FT AND THEN LOWER TO NEAR 4000 FT BY
TUESDAY MORNING. LOCAL SNOW ACCUMULATIONS SHOULD BE ABOUT 4 TO 8
INCHES AT THE HIGHER ELEVATIONS. STRONG GUSTY WINDS WILL ACCOMPANY
THIS SYSTEM...ESPECIALLY IN THE MOUNTAINS...DESERTS AND COASTAL
WATERS MONDAY AFTERNOON THROUGH TUESDAY. WINTER WEATHER ADVISORIES
OR WARNINGS WILL LIKELY BE NEEDED IN THE MOUNTAINS MONDAY AFTERNOON
AND EVENING. WIND ADVISORIES MAY ALSO BE NEEDED IN THE DESERTS.
COOLER WITH MAX TEMPS 10 TO 15 DEGREES BELOW SEASONAL AVERAGES
MONDAY AND TUESDAY.

ANOTHER STORM WILL DROP S OFF THE COAST BRINGING A CHANCE OF SHOWERS
WEDNESDAY...LINGERING INTO THURSDAY. THE EXACT TRACK OF THIS STORM
AND THE TIMING OF THE PRECIP ONSET ARE STILL UNCERTAIN BUT IT HAS
THE POTENTIAL TO PRODUCE SIMILAR PRECIP AMOUNTS AS THE STORM EARLIER
IN THE WEEK. DRIER NW FLOW ALOFT SHOULD DEVELOP FRIDAY AND SATURDAY
WITH A LITTLE WARMING THROUGH SUNDAY AS HEIGHTS SLOWLY INCREASE AND
A WEAK UPPER LEVEL RIDGE BUILDS.

&&

.AVIATION...
211600Z...TODAY INTO THE EVENING CLEAR SKIES AND UNRESTRICTED
VISIBILITIES WILL PREVAIL. THERE WILL BE SOME INCREASE IN HIGH
CLOUDS ABOVE 25000 FEET MSL.

LATE TONIGHT AND MONDAY A COLD FRONT WILL BEGIN TO AFFECT THE AREA.
HIGH CLOUDS AT 25000 FEET MSL WILL ARRIVE THIS AFTERNOON. LATE
TONIGHT AND MONDAY MORNING OVERCAST CLOUDS BASED 3000-5000 FEET MSL
WILL MERGE WITH HIGHER BROKEN CLOUDS TO NEAR 12000 FEET MSL AS RAIN
SPREADS OVER THE AREA. LOCALLY LOWER CLOUDS MIDDAY MONDAY. STRONG UP
AND DOWNDRAFTS WILL DEVELOP IN AND NEAR THE MOUNTAINS WITH THE COLD
FRONT. HIGHER TERRAIN WILL BE INCREASINGLY OBSCURED IN
CLOUDS...RAIN...AND SNOW ON MONDAY.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

SPECIAL WEATHER STATEMENT. SEE LAXSPSSGX.

&&

PUBLIC...PG
AVIATION...SMALL
Hazardous weather outlook, Dec 21, 8:30 AM PST, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
830 AM PST SUN DEC 21 2008

CAZ042-043-048-050-055-056-057-058-060-061-062-221200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
830 AM PST SUN DEC 21 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A COUPLE OF STORMS WILL LIKELY BRING RAIN AND MOUNTAIN SNOW MONDAY
INTO TUESDAY AND WEDNESDAY INTO THURSDAY. LOCAL STRONG GUSTY WINDS
WILL ACCOMPANY THESE SYSTEMS...MAINLY IN THE MOUNTAINS...DESERTS AND
COASTAL WATERS.

.SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT
REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS.

PG

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 20, 5:30 PM PSTFrost AdvisorySGXRiverside, San Bernardino, San Diego15 hr
Dec 21, 1:52 PM PSTWinter Storm WatchSGXRiverside, San Bernardino, San Diego14 hr

Nearby

Wind Advisories in California, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.